Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The universal norm distribution and Sinnott's index formula


Author: Yi Ouyang
Journal: Proc. Amer. Math. Soc. 130 (2002), 2203-2213
MSC (2000): Primary 11R18; Secondary 11R27, 11R34, 18G40
Published electronically: February 27, 2002
MathSciNet review: 1896399
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We define and study the universal norm distribution in this paper, which generalizes the well studied universal ordinary distribution by Kubert (1979). We display a resolution of Anderson type for the universal norm distribution. Furthermore, we prove a general index formula between different universal norm distributions. As a special case, this general index formula recovers the hard calculation in Sinnott's Annals paper (1978).


References [Enhancements On Off] (What's this?)

  • 1. Greg W. Anderson, Another look at the index formulas of cyclotomic number theory, J. Number Theory 60 (1996), no. 1, 142–164. MR 1405731, 10.1006/jnth.1996.0118
  • 2. Anderson, Greg W., Index calculations by the double complex method, Working notes, 1998.
  • 3. Greg W. Anderson, A double complex for computing the sign-cohomology of the universal ordinary distribution, Recent progress in algebra (Taejon/Seoul, 1997) Contemp. Math., vol. 224, Amer. Math. Soc., Providence, RI, 1999, pp. 1–27. MR 1653060, 10.1090/conm/224/03185
  • 4. Daniel S. Kubert, The universal ordinary distribution, Bull. Soc. Math. France 107 (1979), no. 2, 179–202 (English, with French summary). MR 545171
  • 5. Daniel S. Kubert, The 𝑍/2𝑍 cohomology of the universal ordinary distribution, Bull. Soc. Math. France 107 (1979), no. 2, 203–224 (English, with French summary). MR 545172
  • 6. Ouyang, Y., Group cohomology of the universal ordinary distribution. J. reine. angew. Math. 537 (2001), 1-32.
  • 7. W. Sinnott, On the Stickelberger ideal and the circular units of a cyclotomic field, Ann. of Math. (2) 108 (1978), no. 1, 107–134. MR 0485778
  • 8. W. Sinnott, On the Stickelberger ideal and the circular units of an abelian field, Invent. Math. 62 (1980/81), no. 2, 181–234. MR 595586, 10.1007/BF01389158
  • 9. Lawrence C. Washington, Introduction to cyclotomic fields, 2nd ed., Graduate Texts in Mathematics, vol. 83, Springer-Verlag, New York, 1997. MR 1421575

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11R18, 11R27, 11R34, 18G40

Retrieve articles in all journals with MSC (2000): 11R18, 11R27, 11R34, 18G40


Additional Information

Yi Ouyang
Affiliation: Department of Mathematics, University of Toronto, Toronto, Ontario, Canada M5S 3G3
Email: youyang@math.toronto.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06561-9
Received by editor(s): February 25, 2001
Published electronically: February 27, 2002
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2002 American Mathematical Society